It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Neurology Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 05-15-2013, 01:35 PM   #1
Junior Member
(male)
 
Join Date: Oct 2009
Location: East Coast
Posts: 21
Zorros Uncle HB User
Thumbs down Essential Tremor Meds -- Primidone or Mysoline

Greetings -- I was yesterday given a prescription for Mysoline or Primidone. My doctor started me on 1/2 of the smallest dose and today was a complete wipeout. I lost the whole day due to extreme drowsiness and dizziness. My pharmacist warned me that the drug "unfortunately" had side effects. I was like a zombie.

I am very involved in my daily functions, and not wheelchair bound and I need to drive, think clearly and handle complex financial and family matters. People depend on me. To lose a day was, in the least, costly to me and others.

Is this normal for this drug? I am supposed to take another half pill tonight and am worried about the financial and personal impact of losing another day. Furthermore, at the end of seven days, the neuro wants the dose doubled to the normal minimum dosage.

The literature for the drug implies that these side effects should not persist or get worse. Somewhere else I read that the side effects should not persist after two days. Is this correct?

I plan to move the dosage up in time by two hours tonight in the hope that between that and the possible lessening of the side effects, that I might get a good day's work done tomorrow. But if there is no lessening in side effects, then I will have to discontinue this drug. It is just plain not workable!

This drug is not being personally prescribed for for seizures but for essential tremor and is the first ever medication I have taken for this condition.

ZU

 
Reply With Quote
Sponsors Lightbulb
   
Old 05-15-2013, 02:45 PM   #2
Inactive
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 4,927
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: Essential Tremor Meds -- Primidone or Mysoline

This drug is quite sedating and would not be my first choice to try. Some people do well on beta blockers, which are not sedating and do not affect your thinking and ability to function. I would ask about trying that first and see how you do on a low dose. They are usually prescribed for heart and BP problems, so can slow heart rate, lower BP, and may affect exercise tolerance, but are better tolerated and work well for ET.

 
Reply With Quote
Old 05-16-2013, 03:22 AM   #3
Junior Member
(male)
 
Join Date: Oct 2009
Location: East Coast
Posts: 21
Zorros Uncle HB User
Re: Essential Tremor Meds -- Primidone or Mysoline

Quote:
Originally Posted by ladybud View Post
This drug is quite sedating and would not be my first choice to try. Some people do well on beta blockers, which are not sedating and do not affect your thinking and ability to function. I would ask about trying that first and see how you do on a low dose. They are usually prescribed for heart and BP problems, so can slow heart rate, lower BP, and may affect exercise tolerance, but are better tolerated and work well for ET.
Thank you; I was thinking the same thing. I already take an alpha-beta blocker, Coreg or Carvedelol, and I used to take Metoprolol. I think I will have no problem asking the cardiologist to switch to a pure beta blocker and kill two birds with one stone. BTW, my tremor is rather mild,I have no problem at all with shoelaces or belts, and the only problem is my handwriting and my computer mouse, as well as using a long lens on my camera which is now remedied with VR capability (vibration reduction).

Thank you again for your reply.

ZU

 
Reply With Quote
Old 07-09-2013, 11:34 AM   #4
Newbie
(female)
 
Join Date: Mar 2011
Location: Wisconsin
Posts: 1
TerriGtoo HB User
Re: Essential Tremor Meds -- Primidone or Mysoline

[QUOTE=Zorros Uncle;5175312]Greetings --a Is this normal for this drug? I am supposed to take another half pill tonight and am worried about the financial and personal impact of losing another day. Furthermore, at the end of seven days, the neuro wants the dose doubled to the normal minimum dosage.

The literature for the drug implies that these side effects should not persist or get worse. Somewhere else I read that the side effects should not persist after two days. Is this correct?

Hi Zu,
I was just doagnosed with essential tremor yesterday. It however is more of an internal feeling. (The "body vibrations" that people post about here.)
I was prescribed Primadone as well, and was sepcifically warned by my Dr that it would completely wipe me out but after a few days the sedated feeling would wear off. I have to take a half a pill at night for 7 days, then the next week one half in morning and one half at night. I told my Dr that I would not start the meds until this weekend so I can build up a tolerance.
I hope by now the drugged feeling has corrected itself for you!

 
Reply With Quote
Reply Reply




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added











All times are GMT -7. The time now is 12:37 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!